Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 45, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Mar 27, 2021, 12:41 PM CDT for Hickman County, Tennessee. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2021, 12:41 PM CDT (17:41 UTC)
- Expired
- Mar 28, 2021, 1:02 AM CDT
- In force
- 12 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Hickman County, TN
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Piney River near Vernon (VERT1). The gauge peaked at 24.78 ft at Mar 28, 2021, 5:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03602500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
579
WGUS84 KOHX 271741
FLSOHX
Flood Advisory
National Weather Service Nashville TN
1241 PM CDT Sat Mar 27 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Piney River Near Vernon affecting Hickman County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
TNC081-280545-
/O.NEW.KOHX.FL.Y.0045.210327T1741Z-000000T0000Z/
/VERT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1241 PM CDT Sat Mar 27 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Piney River Near Vernon.
* From this afternoon until further notice.
* At 12:15 PM CDT Saturday the stage was 11.2 feet and rising.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 10.0 feet, Water begins to overflow the natural banks
and inundates low lying areas along the river from Interstate 40
to near Pinewood, Nunnelly, and down to the Duck River.
&&
LAT...LON 3582 8757 3590 8750 3597 8747 3589 8746
3581 8754
$$
071 follow-up statement
421
WGUS84 KOHX 280602
FLSOHX
Flood Advisory
National Weather Service Nashville TN
102 AM CDT Sun Mar 28 2021
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in Tennessee...
Piney River Near Vernon affecting Hickman County.
TNC081-280715-
/O.CAN.KOHX.FL.Y.0045.000000T0000Z-210328T0602Z/
/VERT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
102 AM CDT Sun Mar 28 2021
...The Flood Advisory for the Piney River Near Vernon has been
replaced...
The Flood Advisory is replaced by a river flood warning for
the Piney River Near Vernon.
* At 12:15 PM CDT Saturday the stage was 11.2 feet and rising.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 3582 8757 3590 8750 3597 8747 3589 8746
3581 8754
$$
LaRosaWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 27, 12:10 PM CDT, 31 minutes earlier.
Area forecast discussion, Mar 27, 12:10 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1210 PM CDT Sat Mar 27 2021 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Pretty significant severe storm and flood threat continues across the mid-state today and tonight. Warm front currently located across our southern counties very slowly lifting northward, and fairly widespread showers/storms continue along/near it. Rainfall rates have trended less last hour but that trend likely not to continue in the afternoon. Some CAMs really going very high on amounts of rain through this event, and many places already above an inch now. HRRR also showing supercells across our south in the afternoon, when low-level jet gets a bit stronger, so SVR/flood potential will pick up again. So all-in-all, busy day and night ahead. && .AVIATION... 18Z TAF DISCUSSION. Fluctuations in cigs and vis throughout the TAF period as SHRA/TSRA moves through much of the area. Tried to time the heaviest bands down, but amendments will likely be necessary. Wouldn't be surprised to see a few periods of cigs to VFR, but MVFR or lower is expected through much of today and early tomorrow. Southerly winds will begin to become more northerly by 28/12Z. Showers will begin to clear the area between 12Z to the west and 18Z the east with cigs increasing thereafter. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......07 AVIATION........Adcock
Hazardous weather outlook, Mar 27, 12:29 PM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1229 PM CDT Sat Mar 27 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-281730- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1229 PM CDT Sat Mar 27 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...This afternoon and tonight. Severe thunderstorms will be possible across all of Middle Tennessee this afternoon into tonight. Damaging winds, large hail, and isolated tornadoes will all be possible. Additional rounds of heavy rainfall expected through tonight and overnight. Additional rainfall amounts of 1 to 4 inches, with locally higher amounts of 5 to 6 inches, expected on already saturated ground conditions. .DAYS TWO THROUGH SEVEN...Sunday through Friday. River impacts from rainfall today and early Sunday morning will be possible. Some local rivers are expected to reach up to moderate flood stage by early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 09
In the hours before
Local storm report, Mar 27, 8:12 AM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
812 AM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL 3 NW SPRING HILL 35.77N 86.96W
03/27/2021 M1.00 INCH MAURY TN TRAINED SPOTTER
0804 AM HAIL SPRING HILL 35.74N 86.92W
03/27/2021 M1.00 INCH MAURY TN TRAINED SPOTTER
&&Local storm report, Mar 27, 8:17 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
817 AM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL THOMPSON'S STATION 35.81N 86.91W
03/27/2021 M1.00 INCH WILLIAMSON TN PUBLIC
&&
EVENT NUMBER OHX2100329
DHSpecial weather statement, Mar 27, 8:39 AM CDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
839 AM CDT Sat Mar 27 2021
TNZ031>034-066-271430-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Jackson TN-
839 AM CDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...NORTH CENTRAL
CUMBERLAND...SOUTHEASTERN JACKSON...CENTRAL PUTNAM AND SOUTHWESTERN
FENTRESS COUNTIES UNTIL 930 AM CDT...
At 839 AM CDT, Doppler radar was tracking a strong thunderstorm near
Baxter, or near Cookeville, moving east at 55 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Cookeville, Livingston, Jamestown, Algood, Monterey, Allardt,
Grimsley, Clarkrange, Crawford, Rickman and Cummins Falls State Park.
This includes Interstate 40 between mile markers 283 and 303.
LAT...LON 3613 8558 3636 8555 3643 8483 3629 8481
3630 8482 3628 8488 3624 8488 3621 8491
3618 8490 3615 8491 3613 8487 3609 8483
3610 8482 3608 8480 3609 8488
TIME...MOT...LOC 1339Z 266DEG 46KT 3621 8560
WhiteheadSpecial weather statement, Mar 27, 11:08 AM CDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Nashville TN 1108 AM CDT Sat Mar 27 2021 TNZ059>062-075-271700- Rutherford TN-Williamson TN-Bedford TN-Maury TN-Marshall TN- 1108 AM CDT Sat Mar 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...SOUTHWESTERN RUTHERFORD...SOUTHEASTERN MAURY...SOUTHEASTERN WILLIAMSON AND NORTHWESTERN BEDFORD COUNTIES UNTIL NOON CDT... At 1108 AM CDT, Doppler radar was tracking a strong thunderstorm near Columbia, moving east at 45 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Murfreesboro, Columbia, Shelbyville, Lewisburg, Spring Hill, Chapel Hill, Eagleville, Culleoka, I-65 East Of Columbia, Rover, Deason, Rockvale, Farmington and Unionville. This includes the following highways... Interstate 65 between mile markers 34 and 53. Interstate 24 between mile markers 76 and 78. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3546 8703 3568 8711 3589 8643 3549 8641 TIME...MOT...LOC 1608Z 252DEG 38KT 3557 8694 Whitehead
Local storm report, Mar 27, 11:25 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 AM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM FLOOD 2 ESE SPRING HILL 35.73N 86.89W
03/27/2021 MAURY TN EMERGENCY MNGR
SOME ROADS CLOSED IN MAURY COUNTY DUE TO HIGH WATER
INCLUDING PORT ROYAL ROAD TO TOM LUNN IN SPRING HILL AND
RICE RD AT DERRYBERRY LN.
&&
EVENT NUMBER OHX2100330
CMASpecial weather statement, Mar 27, 11:51 AM CDT, 50 minutes before
Special Weather Statement National Weather Service Nashville TN 1151 AM CDT Sat Mar 27 2021 TNZ059>062-075-271730- Rutherford TN-Williamson TN-Bedford TN-Maury TN-Marshall TN- 1151 AM CDT Sat Mar 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...SOUTHWESTERN RUTHERFORD...SOUTHEASTERN MAURY...SOUTHEASTERN WILLIAMSON AND NORTHERN BEDFORD COUNTIES UNTIL 1230 PM CDT... At 1151 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Spring Hill, or 11 miles north of Lewisburg, moving east at 40 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Murfreesboro, Columbia, Chapel Hill, Eagleville, Bell Buckle, Christiana, I-65 East Of Columbia, Fosterville, Rover, Deason, Rockvale, Unionville and Farmington. This includes the following highways... Interstate 65 between mile markers 34 and 49. Interstate 24 between mile markers 76 and 79. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3544 8695 3566 8696 3588 8644 3560 8633 TIME...MOT...LOC 1651Z 249DEG 37KT 3561 8684 Whitehead
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:18 PM CDT | River Flood Advisory | OHX | Perry | 26 hr |
| Mar 27, 4:23 AM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry | 37 min |
| Mar 27, 4:56 AM CDT | Special Weather Statement | OHX | Dickson, Hickman, Houston, Humphreys | 49 min |
| Mar 27, 4:59 AM CDT | Special Weather Statement | OHX | Lewis | 46 min |
| Mar 27, 5:12 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 37 min |
| Mar 27, 5:29 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 31 min |
| Mar 27, 5:48 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 27 min |
| Mar 27, 5:52 AM CDT | Special Weather Statement | OHX | DeKalb | 38 min |
| Mar 27, 6:13 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 32 min |
| Mar 27, 6:17 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Humphreys, Williamson | 29 min |
| Mar 27, 6:18 AM CDT | Special Weather Statement | OHX | Macon, Robertson, Sumner, Trousdale | 27 min |
| Mar 27, 6:22 AM CDT | Special Weather Statement | OHX | Jackson | 38 min |
| Mar 27, 6:23 AM CDT | Special Weather Statement | OHX | Cumberland, White | 52 min |
| Mar 27, 6:38 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 52 min |
| Mar 27, 6:42 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Sumner and 1 more | 48 min |
| Mar 27, 6:53 AM CDT | Special Weather Statement | OHX | Cumberland, Putnam, White | 52 min |
| Mar 27, 7:19 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Trousdale, Wilson | 41 min |
| Mar 27, 7:21 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 39 min |
| Mar 27, 7:36 AM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson, Hickman, Humphreys, Perry, Williamson | 3 hr |
| Mar 27, 7:42 AM CDT | Special Weather Statement | OHX | Smith, Williamson, Wilson | 48 min |
| Mar 27, 7:57 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam, Smith | 33 min |
| Mar 27, 8:02 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Rutherford, Williamson | 43 min |
| Mar 27, 8:10 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Maury, Perry, Wayne, Williamson | 3 hr |
| Mar 27, 8:26 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 34 min |
| Mar 27, 8:29 AM CDT | Areal Flood Advisory | OHX | Cannon, Clay, Davidson, DeKalb, Jackson, Macon and 9 more | 3 hr |
| Mar 27, 8:39 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Putnam | 51 min |
| Mar 27, 8:41 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Putnam | 34 min |
| Mar 27, 8:59 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 16 min |
| Mar 27, 10:33 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 42 min |
| Mar 27, 11:08 AM CDT | Special Weather Statement | OHX | Bedford, Maury | 52 min |
| Mar 27, 11:19 AM CDT | Areal Flood Advisory | OHX | Bedford, Giles, Hickman, Lawrence, Lewis, Marshall and 5 more | 3 hr |
| Mar 27, 11:42 AM CDT | River Flood Advisory | OHX | Hickman | 10 hr |
| Mar 27, 11:42 AM CDT | River Flood Advisory | OHX | Humphreys | 4 days |
| Mar 27, 11:42 AM CDT | River Flood Advisory | OHX | Maury | 15 hr |
| Mar 27, 11:51 AM CDT | Special Weather Statement | OHX | Bedford | 39 min |
| Mar 27, 12:14 PM CDT | Flash Flood Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 3 hr |
| Mar 27, 12:42 PM CDT | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 23 hr |
| Mar 27, 12:53 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 52 min |
| Mar 27, 1:15 PM CDT | Flash Flood Warning | OHX | Bedford, Giles, Marshall, Maury, Rutherford | 3 hr |
| Mar 27, 1:32 PM CDT | Special Weather Statement | OHX | Coffee | 43 min |
| Mar 27, 2:04 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Wayne | 3 hr |
| Mar 27, 2:37 PM CDT | River Flood Warning | OHX | Cheatham | 52 hr |
| Mar 27, 2:37 PM CDT | River Flood Warning | OHX | Davidson, Williamson | 47 hr |
| Mar 27, 2:37 PM CDT | River Flood Warning | OHX | Williamson | 48 hr |
| Mar 27, 3:30 PM CDT | River Flood Advisory | OHX | Stewart | 31 hr |
| Mar 27, 3:30 PM CDT | River Flood Advisory | OHX | Montgomery | 31 hr |
| Mar 27, 3:30 PM CDT | River Flood Advisory | OHX | Davidson | 12 hr |
| Mar 27, 4:14 PM CDT | Special Weather Statement | OHX | Cumberland | 46 min |
| Mar 27, 4:45 PM CDT | River Flood Advisory | OHX | Bedford | 11 hr |
| Mar 27, 4:54 PM CDT | Tornado Warning | OHX | Hickman, Perry | 36 min |
| Mar 27, 5:17 PM CDT | Tornado Warning | OHX | Hickman, Perry | 28 min |
| Mar 27, 5:33 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry | 27 min |
| Mar 27, 5:39 PM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Perry | 3 hr |
| Mar 27, 5:39 PM CDT | Tornado Warning | OHX | Hickman, Perry | 36 min |
| Mar 27, 5:52 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Overton, Pickett | 38 min |
| Mar 27, 6:00 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 45 min |
| Mar 27, 6:04 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 11 min |
| Mar 27, 6:09 PM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Maury, Perry | 3 hr |
| Mar 27, 6:18 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 42 min |
| Mar 27, 6:28 PM CDT | Special Weather Statement | OHX | Fentress | 17 min |
| Mar 27, 6:38 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 22 min |
| Mar 27, 6:44 PM CDT | Flash Flood Warning | OHX | Maury, Williamson | 3 hr |
| Mar 27, 6:59 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 46 min |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.